Article

Pharmaceutical Care in Patients with Side Effects to Oral Antineoplastic Agents: A Case Report

Teresa Chinchilla-Alarcon1★, Belen Maria Muñoz-Cejudo1, Maria Antonia Mora-Mora1★ Corresponding author

  1. 1Department of Pharmacy Service, Hospital San Agustín de Linares (Jaén), Linares, Jaén, Spain.

CORRESPONDENCE

Teresa Chinchilla-Alarcon

Department of Pharmacy Service, Hospital San Agustín de Linares (Jaén), Linares, Jaén, Spain.

teresachinchilla1@gmail.com

Received: 31-03-2024; Revised: 10-05-2024; Accepted: 06-06-2024.

Volume 15, Issue 4 · pp. 427–430 · PUBLISHED 2024 · DOI: 10.1177/0976500X241283125

View on JPP original site ↗

ABSTRACT

Background: Chronic myeloid leukaemia (CML) is a haematopoietic stem cell disease characterised by the proliferation of granulocytes and their immature myeloid precursors. The treatments recommended are oral treatments dispensed in the outpatient unit (OU) of the hospital’s pharmacy service (PS), where patient-centred pharmaceutical care (PC) is essential to enhance therapeutic adherence, detect drug interactions and create a pharmacist-patient relationship to educate the patient on the main potential toxicities derived from the treatment and warning signs or symptoms requiring immediate attention. Methodology: We present the case of a 55-year-old woman, followed up in consultation by the Haematology Service (HS) since October 2021 for CML in the chronic phase. Results: She started treatment on nilotinib 300 mg every 12 hours. The patient attended OU and was offered PC. After 12 months, nilotinib was well tolerated, but our patient experienced a loss of effectiveness, so HS decided to switch to dasatinib 100 mg daily. After one year of treatment, our patient was presented with symptoms of swelling and dyspnoea on moderate exertion. In January 2024, following a joint Haematology-Pharmacy session, a switch to bosutinib 400 mg daily was decided. After 15 days of treatment, the patient presented without an appointment due to a pruritic generalised rash on the torso, face, and extremities, being diagnosed with leukocytoclastic vasculitis. Conclusion: In conclusion, we describe case reports of a patient who has a lack of effectiveness and ARs in several TKIs and the importance of identifying side effects, through early and close PC, in order for the patient’s evolution to be favourable.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Chinchilla-Alarcon, T., Muñoz-Cejudo, B. M., & Mora-Mora, M. A. (2024). Pharmaceutical Care in Patients with Side Effects to Oral Antineoplastic Agents: A Case Report. Journal of Pharmacology and Pharmacotherapeutics, 15(4), 427–430. https://doi.org/10.1177/0976500X241283125